MAUDE Adverse Event Report: U.S. SURGITECH INC SURGYCUT; J-HOOK ELECTRODE

U.S. SURGITECH INC SURGYCUT; J-HOOK ELECTRODE
Model Number 790-104-535
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
While using j hook in surgery, it was noticed that it was leaving blue residue inside the abdomen.
 
Additional Manufacturer Narrative
The used samples are returned to us by the user facility.The samples have tissues and debris including blood on it which makes it difficult to appropriately view the coating.As j-hook ( (b)(6) ) are sold for last two years and there had been no issue in the past and this is the only particular lot from which the complaints are received.An investigation has been started to find out the root cause and corrective actions to forestall such issue.In the meanwhile, it is decided to start removing the j-hook ( (b)(6) ) lot no.20231020 from the uer facility.As these devices with the same lot no.Were sold to only one facility, therefore, all devices of j-hook ( (b)(6) ) lot no.20231020 are being take back and company is blocking the sales of j-hook ( (b)(6) ) sales until the corrective actions are taken.Apparently it seems to be charring effect due to high voltage use.The instructions for use also states "using coated electrodes at high power settings may cause damage to the coating.If the coating is damaged, discard the electrode".To mitigate such issue in future, our contract manufacturer is replacing the dip coating method of tips with spray coating as a corrective action so that the coating layer is more uniformly deposited on all the tip surfaces and by chance if used at higher voltages by user, peel off can be prevented.As of 08/15/2024, all (b)(4) units of unused products out of (b)(4) units sold to the user facility are received backed by the company, whereas the remaining were used by the user facility and there is no product remaining in the user facility that can cause any further malfunctioning issue.

Brand Name
SURGYCUT
Common Device Name
J-HOOK ELECTRODE
Manufacturer (Section D)
U.S. SURGITECH INC
551 kimberly drive
carol stream
chicago IL 60188
Manufacturer (Section G)
HANGZHOU TONGLU SHIKONGHOU MEDICAL INSTRUMENTS CO.
100 sangyuan raod, tonglu
hangzhou
tonglu, zhejiang 31150 0
CH   311500
Manufacturer Contact
hammad yousaf
551 kimberly drive
carol stream
chicago, IL 60188
8009704877
MDR Report Key20055950
Report Number3004777218-2024-00002
Device Sequence Number7977541
Product Code GEI
UDI-Device Identifier00810014631103
UDI-Public00810014631103
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K911316
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number790-104-535
Device Catalogue Number790-104-535
Device Lot Number20231020
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Initial Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age39 YR
Patient SexFemale
Patient Weight77 KG
Patient EthnicityHispanic